Calculators · Geriatrics · Score
Braden Scale (pressure injury risk)
Also called Braden score, pressure ulcer risk, bedsore risk
Pressure ulcer/injury risk from six subscales (total 6–23; lower = higher risk).
Fill 6 more fields to see the result.
Formula and scoring
Sum of six subscales: sensory perception, moisture, activity, mobility, nutrition (1–4 each) and friction/shear (1–3). Range 6–23.
Exam and ward pearls
- Lower score = higher risk (unlike most scores).
- Assessment 48–72 h after admission predicts better than the admission score (Bergstrom 1998).
When not to rely on it
- Best cut-offs vary from 10 to 20 across studies; use the score with clinical judgement and skin inspection.
- Braden Scale and Braden Scale II are copyrighted; subscale labels here are abbreviated.
Source
- Bergstrom N, Braden BJ, Laguzza A, Holman V. The Braden Scale for predicting pressure sore risk. Nurs Res. 1987;36(4):205-10. PMID 3299278
- Bergstrom N, Braden B, Kemp M, Champagne M, Ruby E. Predicting pressure ulcer risk: a multisite study of the predictive validity of the Braden Scale. Nurs Res. 1998;47(5):261-9. doi:10.1097/00006199-199809000-00005 · PMID 9766454
- The psychometric properties of the Braden Scale to assess pressure injury risk in acute care: a systematic review. J Clin Nurs. 2025 (subscale ranges and reported cut-offs). doi:10.1111/jocn.17862 · PMID 40524088
Formula and cut-offs checked against these sources on 8 Nov 2026. Educational tool for clinicians; it does not replace clinical judgement.